MAUDE Adverse Event Report: DEPUY MITEK LLC US BIOKNOTLESS PLUS W/PANACRYL; SOFT-TISSUE ANCHOR, BIOABSORBABLE

DEPUY MITEK LLC US BIOKNOTLESS PLUS W/PANACRYL; SOFT-TISSUE ANCHOR, BIOABSORBABLE
Catalog Number 212725
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/05/2013
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Udi: (b)(4).The batch review 3443260 showed that the devices were conformed to in process and finished goods specifications when released to stock the 10 aug.2010.Expiration date: 2013-07 (according to retained labels).Nc was opened relating to deals with the use of non accepted sutures in production (waiting for test results).Tests were conformed and sutures accepted after their use in production, with no link with this complaint.Nc was opened relating to deals with the use of a too high tensile strength to assemble sutures which broke during the assembly process.New parameters were validated for this suture, with no link with this complaint.Evaluation statement: the complaint device is not being returned; it was discarded by the customer and therefore is unavailable for a physical evaluation.A batch record review has been conducted to determine if there were any internal processing issues which would have contributed to the nature of the product complaint.Our results indicate that this batch of product was processed without incident as related to the reported problem, and therefore there is no internally assignable cause for the reported problem.Further, a review into the depuy mitek complaints system revealed no other complaints of any kind for this lot of devices that were released to distribution.While the complaint event information indicates the anchor was possibly off axis to the bone hole during the insertion attempt which may have caused or contributed to the anchor breaking, we cannot discern a root cause for the reported failure mode.At this point in time, no corrective action is required and no further action is warranted.However, depuy mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.This report is being filed from the remetrex complaint management system as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
The surgeon was doing a bankart repair and when trying to insert the tip of the anchor into the hole one side of the tip broke off.Retrieved the piece of the anchor that broke.Opened a new anchor and completed the case with no problems.The patient, a female estimated to be in her upper 20's to early 30's, had average bone quality.The patient had other surgeries in her past, a prior shoulder scope that did not involve any anchors, and a back surgery.This surgery remained arthroscopic after the complaint device broke.The procedure was extended 3 to 5 minutes due to the anchor breaking.The complaint device was removed and discarded.The sales rep stated that she believes the surgeon was off axis during insertion at the time the tip of the anchor broke.

Brand Name
BIOKNOTLESS PLUS W/PANACRYL
Common Device Name
SOFT-TISSUE ANCHOR, BIOABSORBABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key7715145
Report Number1221934-2018-51167
Device Sequence Number1015178
Product Code MAI
UDI-Device Identifier10886705002115
UDI-Public10886705002115
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K150209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/06/2013
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2013
Device Catalogue Number212725
Device Lot Number3443260
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/06/2013
Initial Report FDA Received Date07/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1